Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 16, NWS Topeka, KS

April 5, 2017Lyon County, Kansas

NWS Topeka, KS issued this river flood warning at Apr 5, 2017, 8:37 AM CDT for Lyon County, Kansas. It took effect at Apr 5, 2017, 7:00 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 8:37 AM CDT (13:37 UTC)
In effect from
Apr 5, 2017, 7:00 PM CDT
Expired
Apr 7, 2017, 8:17 AM CDT
In force
37 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Moderate

County Lyon County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Emporia (EPRK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
19.5 ft
Major stage
30.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS43 KTOP 051337
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
837 AM CDT WED APR 5 2017

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-052137-
/O.NEW.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/
/EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/
837 AM CDT WED APR 5 2017

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Neosho River near Emporia 3nw.
* from this evening to Friday morning.
* At  4:22 AM Wednesday the stage was 15.3 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 20.0 feet by Thursday morning.The river will fall below 
  flood stage by Thursday evening.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$
6 follow-up statements
509 
WGUS83 KTOP 051353
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
853 AM CDT WED APR 5 2017

...The Flood Warning continues for the following streams in Kansas...

  Neosho River Near Neosho Rapids affecting Lyon County

...The Flood Warning continues for the following streams in Kansas..
  Cottonwood River near Emporia affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-052153-
/O.CON.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/
/EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/
853 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this evening to Friday morning.
* At  4:22 AM Wednesday the stage was 15.3 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 20.0 feet by Thursday morning.The river will fall below 
  flood stage by Thursday evening.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-052153-
/O.EXT.KTOP.FL.W.0013.170405T2151Z-170409T0600Z/
/NEOK1.2.ER.170405T2151Z.170406T1800Z.170408T1200Z.NO/
853 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this afternoon to late Saturday night.
* At  8:30 AM Wednesday the stage was 19.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.2 feet by Thursday early afternoon.The 
  river will fall below flood stage by Saturday morning.
* Impact...At 26.0 feet...Water covers large areas over both banks.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.
* Impact...At 22.0 feet...Low lying areas along the river flood.


&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-052153-
/O.CON.KTOP.FL.W.0014.170406T0349Z-170409T0742Z/
/EMPK1.1.ER.170406T0349Z.170406T1800Z.170408T1342Z.NO/
853 AM CDT WED APR 5 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* from this evening to late Saturday night.
* At  8:30 AM Wednesday the stage was 15.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 22.8 feet by Thursday early afternoon.The river will fall 
  below flood stage by Saturday morning.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.
* Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile 
  south of Emporia floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$
696 
WGUS83 KTOP 051853
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
153 PM CDT WED APR 5 2017

...The Flood Warning continues for the following streams in Kansas...

  Neosho River Near Neosho Rapids affecting Lyon County

...The Flood Warning continues for the following streams in Kansas..
  Cottonwood River near Emporia affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-060253-
/O.CON.KTOP.FL.W.0016.170406T0448Z-170407T1317Z/
/EPRK1.2.ER.170406T0448Z.170406T1200Z.170407T0117Z.UU/
153 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this evening to Friday morning.
* At  1:11 PM Wednesday the stage was 17.2 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 20.0 feet by Thursday morning.The river will fall below 
  flood stage by Thursday evening.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-060253-
/O.EXT.KTOP.FL.W.0013.170405T2138Z-170409T0600Z/
/NEOK1.2.ER.170405T2138Z.170406T1800Z.170408T1200Z.NO/
153 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until late Saturday night.
* At  1:30 PM Wednesday the stage was 20.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.2 feet by Thursday early afternoon.The 
  river will fall below flood stage by Saturday morning.
* Impact...At 26.0 feet...Water covers large areas over both banks.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.
* Impact...At 22.0 feet...Low lying areas along the river flood.


&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-060253-
/O.CON.KTOP.FL.W.0014.170406T0349Z-170409T0742Z/
/EMPK1.1.ER.170406T0349Z.170406T1800Z.170408T1342Z.NO/
153 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* from this evening to late Saturday night.
* At  1:30 PM Wednesday the stage was 17.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 22.8 feet by Thursday early afternoon.The river will fall 
  below flood stage by Saturday morning.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.
* Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile 
  south of Emporia floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$
875 
WGUS83 KTOP 051912
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
212 PM CDT WED APR 5 2017

...The Flood Warning continues for the following streams in Kansas...

  Cottonwood River near Emporia affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-060311-
/O.EXT.KTOP.FL.W.0016.170406T0000Z-170407T1138Z/
/EPRK1.2.ER.170406T0000Z.170406T1200Z.170406T2338Z.UU/
212 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this evening to Friday morning.
* At  1:11 PM Wednesday the stage was 17.2 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 21.6 feet by Thursday morning.The river will fall 
  below flood stage by Thursday evening.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-060311-
/O.EXT.KTOP.FL.W.0013.170405T2337Z-170408T1620Z/
/NEOK1.2.ER.170405T2337Z.170406T1800Z.170407T2220Z.NO/
212 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this evening to Saturday morning.
* At  1:30 PM Wednesday the stage was 20.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 25.9 feet by Thursday early afternoon.The river will 
  fall below flood stage by Friday afternoon.
* Impact...At 26.0 feet...Water covers large areas over both banks.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.
* Impact...At 22.0 feet...Low lying areas along the river flood.


&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-060311-
/O.EXT.KTOP.FL.W.0014.170406T0627Z-170409T0051Z/
/EMPK1.1.ER.170406T0627Z.170407T0000Z.170408T0651Z.NO/
212 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* from late tonight to Saturday evening.
* At  1:30 PM Wednesday the stage was 17.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 22.3 feet by Thursday evening.The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.
* Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile 
  south of Emporia floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$
149 
WGUS83 KTOP 060117
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT WED APR 5 2017

...The Flood Warning continues for the following streams in Kansas..
  Cottonwood River near Emporia affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-060917-
/O.CON.KTOP.FL.W.0016.000000T0000Z-170407T1138Z/
/EPRK1.2.ER.170405T2350Z.170406T1200Z.170406T2338Z.UU/
817 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until Friday morning.
* At  7:00 PM Wednesday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.3 feet by 
  Thursday morning. The river will fall below flood stage Thursday 
  evening.
* Impact...At 19 feet...minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-060917-
/O.CON.KTOP.FL.W.0013.000000T0000Z-170408T1620Z/
/NEOK1.2.ER.170406T0151Z.170406T1800Z.170407T2220Z.NO/
817 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Saturday morning.
* At  7:30 PM Wednesday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 24.0 feet by early Friday morning.The river will fall 
  below flood stage by Friday afternoon.
* Impact...At 26.0 feet...Water covers large areas over both banks. At 22
feet...low lying areas along the river flood.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-060917-
/O.CON.KTOP.FL.W.0014.170406T0627Z-170409T0051Z/
/EMPK1.1.ER.170406T0627Z.170407T0000Z.170408T0651Z.NO/
817 PM CDT WED APR 5 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* from late tonight to Saturday evening.
* At  7:30 PM Wednesday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 21.0 feet by Thursday evening.The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$
565 
WGUS83 KTOP 061401
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
901 AM CDT THU APR 6 2017

...The Flood Warning continues for the following streams in Kansas...

  Cottonwood River near Emporia affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-062201-
/O.EXT.KTOP.FL.W.0016.000000T0000Z-170407T0153Z/
/EPRK1.2.ER.170405T2350Z.170406T0518Z.170406T1353Z.UU/
901 AM CDT THU APR 6 2017

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until this evening.
* At  8:39 AM Thursday the stage was 19.03 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-062201-
/O.EXT.KTOP.FL.W.0013.000000T0000Z-170408T1330Z/
/NEOK1.2.ER.170406T0245Z.170407T0600Z.170407T1930Z.NO/
901 AM CDT THU APR 6 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Saturday morning.
* At  8:30 AM Thursday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.0 feet by 
  early Friday morning. The river will fall below flood stage Friday 
  early afternoon.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-062201-
/O.EXT.KTOP.FL.W.0014.000000T0000Z-170409T0200Z/
/EMPK1.1.ER.170406T0530Z.170407T0000Z.170408T0800Z.NO/
901 AM CDT THU APR 6 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Saturday evening.
* At  8:30 AM Thursday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this
  evening. The river will fall below flood stage Saturday morning.
* Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile 
  south of Emporia floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$
077 
WGUS83 KTOP 061911
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
211 PM CDT THU APR 6 2017

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Neosho River near Emporia 3nw affecting Lyon County

...The Flood Warning continues for the following streams in Kansas..
  Cottonwood River near Emporia affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-061941-
/O.CAN.KTOP.FL.W.0016.000000T0000Z-170407T0153Z/
/EPRK1.2.ER.170405T2350Z.170406T0518Z.170406T1340Z.UU/
211 PM CDT THU APR 6 2017

The Flood Warning is cancelled for
  The Neosho River near Emporia 3nw.
* At 12:46 PM Thursday the stage was 15.0 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at  8:40 AM Thursday.
* Forecast...The river will continue to fall to 11.5 feet by Friday 
  morning.


&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-070310-
/O.CON.KTOP.FL.W.0013.000000T0000Z-170408T1330Z/
/NEOK1.2.ER.170406T0245Z.170407T0600Z.170407T1930Z.NO/
211 PM CDT THU APR 6 2017

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Saturday morning.
* At  1:30 PM Thursday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.0 feet by 
  early Friday morning. The river will fall below flood stage Friday 
  early afternoon.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-070310-
/O.CON.KTOP.FL.W.0014.000000T0000Z-170409T0200Z/
/EMPK1.1.ER.170406T0530Z.170406T1830Z.170408T0800Z.NO/
211 PM CDT THU APR 6 2017

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Saturday evening.
* At  1:30 PM Thursday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile 
  south of Emporia floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:35 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 5, 6:35 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
635 AM CDT Wed Apr 5 2017

...Update to aviation forecast discussion...

.SHORT TERM...(Today and tonight)
Issued at 354 AM CDT Wed Apr 5 2017

A powerful storm system continues to slowly track east with the
closed upper level low moving northeast out of southeast KS while
a pivoting short wave spoke of energy was over east central KS at
4 AM. From a purely meteorological standpoint, this storm system
is quite impressive, and if occurring within a colder airmass
would have been a textbook central plains snow storm. However, in
this warm April airmass, it has been an efficient rain producer
with hourly rates even in the northwest sector of the system up to
0.25" per hour in the heaviest pockets, and consistently around
0.10" per hour. Radar depicts the southeast to northwest
transition from convective elements to banded CSI-driven precip to
wider bands of more frontogenetically driven precip. The
persistence of the precip has allowed it to accumulate well, even
after the early pure convective rainfall rates have dwindled to
stratiform rates, and a large portion of the forecast area has
exceeded 1" by 4 AM with parts of Morris/Geary/Wabaunsee counties
likely approaching 3 inches of rain. Expect some river flooding to
ensue today, and also expect smaller waterways to flood as well
within the band of heaviest precipitation. The widespread rain
will end by noon.

With this storm system will also come a period of very windy
conditions in eastern KS lasting into the early afternoon hours.
The surface pressure gradient will be quite strong with steep low
level lapse rates allowing efficient momentum transfer to the
surface. Winds at the top of the mixed layer will likely be in the
40-50 kt range so expecting gusts of 40-50 mph at the surface.
Have issued a wind advisory accordingly through 4 PM, although
there is some potential for an early cancellation especially on
the western edges.

The steep low level lapse rates and cold air aloft are also
aligning to set up nearly 500 J/kg of surface based CAPE during
the afternoon hours with no inhibition. A vort max will cross the
area this afternoon and will probably provide enough extra lift to
support convective showers and perhaps even a few thunderstorms.
The cold air aloft could support small hail with any stronger
updrafts and the steep low level lapse rates and strong near-
surface wind fields could lead to gustier winds near these
showers/storms as well.

Finally, high pressure will build into central KS tonight with
decreased winds. There is some potential for a bit of mid cloud
cover to build in, but if skies remain mostly clear, would expect
temperatures to fall into the mid 30s. The pressure gradient may
be strong enough to support a light breeze through sunrise, but if
conditions should go calm, could see frost develop in the western
half of the forecast area.

.LONG TERM...(Thursday through Tuesday)
Issued at 354 AM CDT Wed Apr 5 2017

By Thursday morning, the main upper level low will be over the Great
Lakes region with upper level riding moving east towards the central
US.  Surface high pressure will keep skies clear, although with
northwesterly winds persisting throughout the day, temperatures will
only reach into the upper 50s to low 60s.  Diurnal cooling will drop
temperatures to near freezing Thursday night, allowing for areas of
frost to form near the early morning hours of Friday.  The weather
quiets for Friday into Saturday as the upper level ridge moves over
the Great Plains.  A gradual warm up is seen through the weekend,
with highs Saturday reaching the mid 70s and upper 70s forecast for
Sunday afternoon.

The next system begins to move over the northwest US Saturday,
pushing a shortwave across northeastern Kansas on Sunday.  There are
still obvious model discrepancies in how this system will evolve
with the ECMWF digging the main system further south than the GFS,
but the potential for storms Sunday afternoon and evening looks to
be intact in both models.  Parameters at this point still look to be
in place for the possibility of severe storms.  From here, the
beginning of the work week looks to be dry once again with
temperatures dropping from the upper to lower 60s between Monday and
Wednesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 540 AM CDT Wed Apr 5 2017

MVFR conditions at TOP/FOE TAF onset will continue to bounce from
2000 to 5000 ft cigs and 4-10 SM vis for the next few hours before
going to dominant VFR conditions. Rain will also decrease in
coverage through 15Z. Winds increase significantly in the 13-17Z
time frame with gusts to 40 kts possible. There is a chance for
scattered showers or a thunderstorm between 18-23Z with locally
gusty winds likely near any showers.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for KSZ011-012-022>024-
026-035>040-054>056-058-059.

Wind Advisory until 4 PM CDT this afternoon for KSZ022>024-026-
035>040-054>056-058-059.

&&

SHORT TERM...Barjenbruch
LONG TERM...Heller
AVIATION...Barjenbruch
Hazardous weather outlook, Apr 5, 3:19 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
319 AM CDT Wed Apr 5 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-060830-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
319 AM CDT Wed Apr 5 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Widespread moderate rainfall will lead to flooding of streams and
some rivers through Wednesday morning.

Winds will increase with gusts to 45 mph likely in eastern Kansas
this morning into the early afternoon hours.

Isolated thunderstorms are possible this afternoon...and may
produce cloud to ground lightning and strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for strong to severe thunderstorms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. Spotters
are encouraged to report rainfall amounts to the National Weather
Service.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Apr 5, 7:02 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       HOPE                    38.69N 97.08W
04/05/2017  M1.62 INCH       DICKINSON          KS   COCORAHS

            COCORAHS STATION KS-DK-19, HOPE.

0630 AM     HEAVY RAIN       5 WNW MAYETTA           39.36N 95.81W
04/05/2017  M1.46 INCH       JACKSON            KS   COCORAHS

            COCORAHS STATION KS-JA-6, 4 WNW MAYETTA.

0620 AM     HEAVY RAIN       3 E HERINGTON           38.67N 96.89W
04/05/2017  M1.36 INCH       MORRIS             KS   COCORAHS

            COCORAHS STATION KS-MR-5, HERINGTON 2.8 ESE.

0545 AM     HEAVY RAIN       1 SE PARKERVILLE        38.75N 96.65W
04/05/2017  M1.36 INCH       MORRIS             KS   MESONET

            MESONET STATION PKVK1, 1 SE PARKERVILLE.

0610 AM     HEAVY RAIN       5 E OGDEN               39.10N 96.61W
04/05/2017  M1.34 INCH       RILEY              KS   MESONET

            MESONET STATION MKHK1R2, 5 E OGDEN.

0430 AM     HEAVY RAIN       NORTONVILLE             39.42N 95.34W
04/05/2017  M1.33 INCH       JEFFERSON          KS   COCORAHS

            COCORAHS STATION KS-JF-6, NORTONVILLE.

0600 AM     HEAVY RAIN       2 WSW LAWRENCE          38.94N 95.30W
04/05/2017  M1.30 INCH       DOUGLAS            KS   COCORAHS

            COCORAHS STATION KS-DG-53, 2 WSW LAWRENCE.

0630 AM     HEAVY RAIN       HARTFORD                38.30N 95.95W
04/05/2017  M1.15 INCH       COFFEY             KS   MESONET

            MESONET STATION HFDK1, HARTFORD.

0600 AM     HEAVY RAIN       4 NW TOPEKA             39.10N 95.72W
04/05/2017  M1.08 INCH       SHAWNEE            KS   MESONET

            MESONET STATION TOPK1, 4 NW TOPEKA.

0600 AM     HEAVY RAIN       2 NW ONAGA              39.51N 96.20W
04/05/2017  M1.01 INCH       POTTAWATOMIE       KS   COCORAHS

            COCORAHS STATION KS-PT-1, 2 WNW ONAGA.

&&
Local storm report, Apr 5, 7:44 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
744 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     HEAVY RAIN       WILLARD                 39.09N 95.94W
04/05/2017  M1.20 INCH       SHAWNEE            KS   TRAINED SPOTTER

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:10 PM CDTAreal Flood AdvisoryTOPMorris110 min
Apr 4, 11:41 PM CDTRiver Flood WarningTOPWabaunsee28 hr
Apr 5, 2:12 AM CDTAreal Flood WarningTOPGeary, Morris, Wabaunsee5 hr
Apr 5, 3:24 AM CDTWind AdvisoryTOPAnderson, Coffey, Dickinson, Douglas, Franklin, Geary and 9 more12 hr
Apr 5, 4:29 AM CDTRiver Flood WarningTOPLyon4 days
Apr 5, 4:29 AM CDTRiver Flood WarningTOPLyon4 days
Apr 5, 4:38 AM CDTRiver Flood WarningTOPLyon, Osage27 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.